Alert archive / Georgia / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 594, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Sep 11, 2023, 7:19 PM EDT for Glascock County, Jefferson County, Warren County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 11, 2023, 7:19 PM EDT (23:19 UTC)
- Expired
- Sep 11, 2023, 7:45 PM EDT
- In force
- 26 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Glascock County, GA, Jefferson County, GA, Warren County, GA
The radar
The Robins AFB radar (KJGX), 113 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.3 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1464 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 780 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
968
WUUS52 KFFC 112319
SVRFFC
GAC125-163-301-112345-
/O.NEW.KFFC.SV.W.0594.230911T2319Z-230911T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
719 PM EDT Mon Sep 11 2023
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Southeastern Warren County in east central Georgia...
Northeastern Glascock County in east central Georgia...
Northeastern Jefferson County in east central Georgia...
* Until 745 PM EDT.
* At 718 PM EDT, a severe thunderstorm was located over Wrens, or 10
miles east of Gibson, moving east at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Wrens, Stapleton, Matthews, and Stellaville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3312 8228 3320 8252 3334 8249 3334 8247
3333 8242 3331 8240 3331 8233 3329 8230
3327 8229 3327 8226 3323 8223
TIME...MOT...LOC 2318Z 277DEG 8KT 3324 8242
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 3:38 PM EDT, 3 hours 41 minutes earlier.
Area forecast discussion, Sep 11, 3:38 PM EDT, 3 hours 41 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 338 PM EDT Mon Sep 11 2023 ...Afternoon Area Forecast Discussion... .SHORT TERM... (This evening through Tuesday) Issued at 323 PM EDT Mon Sep 11 2023 Key Messages: - Isolated to scattered showers and storms expected mainly in the afternoon and evening today and tomorrow (Tuesday) - General Thunderstorm risk both days, suggesting that while a few storms could be strong, the threat for severe storms is relatively low Forecast: Upper-level troughing has relented over the Southeast with quasi- zonal flow now in place. Effective bulk shear and mid-level lapse rates remain minimal, although analyzed MLCAPE is marginal at 1000-2000 J/kg. As a result, isolated to scattered showers and storms have developed and will persist through early evening. Similar to yesterday, locally heavy rainfall, frequent lightning, and wind gusts up to ~40 mph will be possible with any strong storms. Convection will wind down after sunset with patchy fog possible overnight mainly across areas that receive rainfall this evening. Temperatures are on track to peak in the mid-80s to lower 90s this afternoon. Overnight lows are forecast to be in the mid-60s to lower 70s. Upper-level quasi-zonal flow will persist on Tuesday with a similar environment in place shear-wise and instability-wise (though the HREF suggests a slight increase in PWAT across portions of the CWA). CAMs continue to depict scattered convection developing in the afternoon and persisting into the evening. Locally heavy rainfall, frequent lightning, and gusty winds will once again be possible with any strong storms. Highs are forecast to be in mid-80s to lower 90s. Martin && .LONG TERM... (Wednesday morning through next Sunday) Issued at 323 PM EDT Mon Sep 11 2023 A cold front is expected to impact the CWA on Wednesday. Otherwise, quiet conditions and near or slightly below temperatures expected. No major changes to the extended was necessary. At 500mb, a broad trough is in place across the east coast. The trough should move offshore by Wednesday night with zonal flow setting up through Friday. The mid level flow should go more NW by the end of the week as Lee moves up the Western Atlantic. At the surface, a weak front should move south across the CWA on Wednesday. It may end up slowing down as it reaches the southern portion of the outlook area and stalling through Thursday. The boundary will bring chances for thunderstorms to the region. NListemaa && .AVIATION... (18Z TAFS) Issued at 132 PM EDT Mon Sep 11 2023 Isolated SH and TS have developed over the NE GA mtns as well as generally south of I-20. As a result, have VCSH thru early evening at MCN and CSG. Cannot rule out a SH or TS at the northern sites, but the probability is too low to include in the TAFs. Winds are forecast to shift to the west at the northern sites around 18z, while winds should generally stay out of the east at MCN and CSG. Wind speeds will be relatively light at less than 6 kts thru the overnight period. SCT to BKN VFR clouds between 3.5-4.5 kft are expected thru early evening. //ATL Confidence...18Z Update... High confidence on all elements. Martin && .PRELIMINARY POINT TEMPS/POPS... Athens 67 85 66 83 / 10 30 30 20 Atlanta 69 88 68 84 / 20 30 20 20 Blairsville 62 80 61 78 / 10 40 30 20 Cartersville 67 86 65 83 / 10 30 20 20 Columbus 70 93 71 89 / 20 30 20 30 Gainesville 67 85 66 83 / 10 30 30 20 Macon 70 90 70 88 / 20 30 30 30 Rome 67 88 66 84 / 10 30 20 20 Peachtree City 66 89 66 84 / 20 30 20 20 Vidalia 70 89 71 88 / 20 30 30 50 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Martin LONG TERM....NListemaa AVIATION...Martin
Hazardous weather outlook, Sep 11, 3:00 PM EDT, 4 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 300 PM EDT Mon Sep 11 2023 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-121900- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 300 PM EDT Mon Sep 11 2023 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... The probability of widespread hazardous weather is low. Isolated to scattered thunderstorms are expected today. Any storms may produce frequent lightning and heavy rainfall. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Isolated to scattered thunderstorms are expected Tuesday through Thursday. Severe weather is not anticipated at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight.
In the hours before
Local storm report, Sep 11, 1:49 PM EDT, 5 hours 30 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
149 PM EDT Mon Sep 11 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM Tstm Wnd Dmg 2 ESE Commerce 34.19N 83.43W
09/09/2023 Jackson GA Emergency Mngr
Tree and Powerlines Down at Hwy 98 and Hwy
441.
&&
VSSLocal storm report, Sep 11, 1:51 PM EDT, 5 hours 28 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
151 PM EDT Mon Sep 11 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM Tstm Wnd Dmg 3 NNW Five Points 34.28N 83.42W
09/09/2023 Banks GA Emergency Mngr
Tree Down 2100 Block Hwy 59.
&&
VSSSpecial weather statement, Sep 11, 4:17 PM EDT, 3 hours 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
417 PM EDT Mon Sep 11 2023
GAZ049-059-060-112045-
Morgan GA-Putnam GA-Jasper GA-
417 PM EDT Mon Sep 11 2023
...Strong thunderstorms will impact portions of southwestern Morgan,
northwestern Putnam and Jasper Counties through 445 PM EDT...
At 417 PM EDT, a line of strong thunderstorms was along a line
extending from near Rutledge to near Monticello, and moving southeast
at 10 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Madison, Monticello, Rutledge, Newborn, Shady Dale, Central Georgia
Experiment Stn, Calvin, Farrar, and Godfrey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3339 8346 3317 8359 3331 8379 3350 8370
3348 8369 3349 8367 3351 8369 3355 8368
3362 8365 3360 8339
TIME...MOT...LOC 2017Z 295DEG 9KT 3355 8361 3331 8373
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Sep 11, 5:41 PM EDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
541 PM EDT Mon Sep 11 2023
GAZ076-086-112215-
Jefferson GA-Emanuel GA-
541 PM EDT Mon Sep 11 2023
...A strong thunderstorm will impact portions of north central
Emanuel and southeastern Jefferson Counties through 615 PM EDT...
At 541 PM EDT, a strong thunderstorm was near Blundale, or 14 miles
south of Louisville, moving east at 15 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Wadley, Summertown, Blundale, Three Points, and Colemans Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3273 8216 3266 8221 3277 8245 3290 8243
3289 8229 3284 8232 3283 8230 3283 8226
3281 8225 3281 8223 3280 8221 3281 8215
TIME...MOT...LOC 2141Z 289DEG 14KT 3279 8238
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Sep 11, 6:15 PM EDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
615 PM EDT Mon Sep 11 2023
GAZ086-112245-
Emanuel GA-
615 PM EDT Mon Sep 11 2023
...A strong thunderstorm will impact portions of northeastern Emanuel
County through 645 PM EDT...
At 615 PM EDT, a strong thunderstorm was near Summertown, or 12 miles
northeast of Swainsboro, moving southeast at 15 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Garfield, Summertown, Canoochee, Three Points, and Colemans Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3254 8203 3256 8208 3268 8231 3283 8229
3283 8226 3280 8221 3282 8216 3281 8214
3266 8208 3261 8201
TIME...MOT...LOC 2215Z 296DEG 14KT 3273 8222
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Sep 11, 7:01 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
701 PM EDT Mon Sep 11 2023
GAZ062-075-076-112330-
Jefferson GA-Glascock GA-Warren GA-
701 PM EDT Mon Sep 11 2023
...A strong thunderstorm will impact portions of southeastern Warren,
Glascock and northern Jefferson Counties through 730 PM EDT...
At 701 PM EDT, a strong thunderstorm was over Gibson, moving east at
10 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Gibson, Wrens, Stapleton, Avera, Mitchell, Matthews, Reese,
Stellaville, and Bastonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3310 8229 3317 8270 3335 8268 3336 8255
3335 8255 3336 8253 3334 8250 3334 8245
3333 8242 3331 8240 3331 8234 3330 8231
3327 8229 3327 8226 3323 8223
TIME...MOT...LOC 2301Z 276DEG 11KT 3325 8261
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 4:17 PM EDT | Special Weather Statement | FFC | Jasper, Morgan | 28 min |
| Sep 11, 5:41 PM EDT | Special Weather Statement | FFC | Emanuel | 34 min |
| Sep 11, 6:15 PM EDT | Special Weather Statement | FFC | Emanuel | 30 min |
| Sep 11, 7:01 PM EDT | Special Weather Statement | FFC | Glascock | 29 min |
| Sep 11, 7:46 PM EDT | Special Weather Statement | FFC | Jefferson | 29 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.